MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CARCINOEMBRYONIC ANTIGEN (CEA); CEA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CARCINOEMBRYONIC ANTIGEN (CEA); CEA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.The instruction for use (ifu) in the interpretation of results section states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) in the limitations section states: "warning: do not use the advia centaur cea immunoassay as a screening test for diagnosis.Note do not interpret levels of cea as absolute evidence of the presence or the absence of malignant disease.Measurements of cea should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of cea in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Cea determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.".
 
Event or Problem Description
The customer observed an advia centaur xp carcinoembryonic antigen (cea) result that was elevated compared to repeat testing.The elevated result was not reported.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur xp cea result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2020-00203 on august 7, 2020 reporting an advia centaur xp cea result that was elevated compared to repeat testing.September 1, 2020 - additional information: the initial advia centaur xp cea lot 040195/cd09 result was elevated.The sample was repeated multiple times and on different advia centaur xp systems and resulted <0.5 ng/ml.Siemens reviewed the sample handling and pre-analytical factors.The sample was initially run on (b)(6) 2020 and repeated on (b)(6) 2020.The sample was stored at 2-8c between (b)(6) 2020.The sample before being tested on (b)(6) 2020 came from a clinic and spun on (b)(6) 2020 at the local branch and then sent to this customer and received on (b)(6) 2020 for testing.There was no additional handling prior to sample testing on(b)(6) 2020.The advia centaur cea ifu (10629830_en rev.N, 2020-04) states in the specimen collection and handling section "tightly cap and refrigerate specimens at 2-8°c if the assay is not completed within 8 hours.Freeze samples at or below -20°c if the sample is not assayed within 48 hours." pre-analytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.While there is insufficient information to determine the cause of the non-reproducible high result, siemens cannot rule out pre-analytical factors or sample specific issue.No product problem was identified.The customer is operational.No further action is needed.

Brand Name
ADVIA CENTAUR XP CARCINOEMBRYONIC ANTIGEN (CEA)
Common Device Name
CEA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key10382140
Report Number1219913-2020-00203
Device Sequence Number2942498
Product Code DHX
UDI-Device Identifier00630414177304
UDI-Public00630414177304
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K200215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2020
Device Model NumberN/A
Device Catalogue Number10309977
Device Lot Number195
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer09/01/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1